Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
138 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can taking Cipralex and other stong medications for depersonalization disorder cause loss of control over brain?

I have a disease called depersonalization disorder. I ve been stuck in it for the past year. It means a loss of identity or personality. For me it was induced by reading philosophical books and putting them into practice for a long time, basically saying that You are not your social identity, you are not who you think you are, you are not your mind or your thoughts... Bottom line I need my old self back, the one that I stupidly let go by brainwashing myself and meditating a lot. I try to get my old thinking patterns back, but the new reality I m stuck in keeps crawling back hard and I can t get rid of it. A friend of mine saw a psychiatrist specialized in Depersonalization, he was prescribed a combination of SSRI + Antipsychosis, and is doing somewhat better. I am very scared that the use of strong medications can give me even LESS control over my brain, and I already have very little control. I am also scared of the side effects, especially from CIpralex, which I am considering taking. Do you have any experience with this disease? And what do you advise me, thank you.
Mon, 6 Jan 2014
Report Abuse
Question is related to
Diseases and Conditions ,  
Psychiatrist 's  Response
Hello,
welcome to Healthcare Magic.

Depersonalization is an anomaly of self-awareness. Subjects feel they have changed, and the world has become vague, dreamlike, less real, or lacking in significance.

You did not mention about significant symptoms related to depersonalization in your case history. You may have other psychological issues which need detailed evaluation to identify.

If your psychiatrist want to start cipralex, let him. It does cause losing control over brain.

Regards,
Dr Ashish Kumar Mittal
www.99doctor.com
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have a condition that has been diagnosed before as depersonalisation but I can t seem to get any help for it. I know it is hard to treat and...

Recent questions on  Depersonalization

doctor1 MD

I have not been feeling very well I'm having a hard time leaving my house I'm having very bad depersonalization . I'm just feeling really out of it...

doctor1 MD

I'm having confusion extreme weakness and fatigue all throughout my body no energy short term memory loss not feeling like myself like I'm having...

doctor1 MD

I'm having confusion fatigue and extreme weakness no energy at all memory loss like short-term not feeling like I'm here like depersonalization...

doctor1 MD

I am 37, 5 feet 4 inches, 110 lbs, and generally healthy besides having allergies. I have used Benadryl for years and now seem to be reacting...

doctor1 MD

I have symptoms of general anxiety, depersonalization and derealization due to teenage marijuana use. I do not wish to be put on anti-depressants...